Alert archive / Indiana / Flash Flood Warnings in 2003
Flash Flood Warning 25, NWS Indianapolis, IN
NWS Indianapolis, IN issued this flash flood warning at Jul 7, 2003, 12:15 AM EST for Hamilton County, Indiana. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2003, 12:15 AM EST (05:15 UTC)
- Expired
- Jul 7, 2003, 1:15 AM EST
- In force
- 60 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
County Hamilton County, IN
The radar
The Indianapolis radar (KIND), 45 km from the middle of the area, began a volume at 05:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 5.3 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1162 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1025 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KIND 070517 FFWIND INC057-070715- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1215 AM EST MON JUL 7 2003 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * FLASH FLOOD WARNING FOR... HAMILTON COUNTY IN CENTRAL INDIANA * UNTIL 215 AM EST * AT 1212 AM EST...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN ACROSS HAMILTON COUNTY. RADAR ESTIMATED THAT OVER AN INCH OF RAIN HAD FALLEN ACROSS PARTS OF SOUTHERN HAMILTON COUNTY SINCE 1100 PM. MORE STORMS WITH HEAVY RAIN WILL MOVE ACROSS THE COUNTY THROUGH 100 AM. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO SEE FLOOD WATERS. IF FLASH FLOODING IS OBSERVED...MOVE UP TO HIGHER GROUND IMMEDIATELY. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. IF YOU ARE THREATENED BY RISING FLOOD WATERS MOVE TO HIGHER GROUND IMMEDIATELY. DO NOT CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH. TO REPORT FLOODING HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN INDIANAPOLIS. LAT...LON 4018 8625 3993 8624 3995 8586 4018 8587 $$
1 follow-up statement
000 WGUS73 KIND 070604 FFSIND INC057-070715- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 103 AM EST MON JUL 7 2003 ...FLASH FLOOD WARNING CONTINUES FOR HAMILTON COUNTY UNTIL 215 AM EST... DOPPLER RADAR CONTINUED TO SHOW HEAVY RAIN IN THE FISHERS AREA. RADAR WAS ESTIMATING AROUND AN INCH OF RAIN DURING THE PAST HOUR. THE STORMS WILL MOVE OUT OF THE COUNTY AROUND 115 AM EST. HOWEVER...BE ESPECIALLY ALERT AT NIGHT SINCE IT IS OFTEN DIFFICULT TO SEE HOW DEEP WATER IS IN FLOODED AREAS. $$ KOCH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 1:37 PM EST, 10 hours 38 minutes earlier.
Area forecast discussion, Jul 6, 1:37 PM EST, 10 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 137 PM EST SUN JUL 6 2003 ...FLOOD WATCH WILL BE EXTENDED INTO MONDAY AFTERNOON... PERSISTENCE SEEMS TO BE THE KEY OVER THE LAST SEVERAL DAYS SO WILL GO WITH THAT AND A MODEL BLEND. AT 18Z SCATTERED STORMS WERE SKIRTING THE CWA TO THE NORTH AND SOUTH. SOME CONVECTION IN CENTRAL IL IS HEADED THIS WAY. AS WITH THE LAST 2 DAYS STORMS HAVE BEEN FORMING ON OLD OUTFLOW BOUNDARIES IN SUPER MOIST AND UNSTABLE AIR. POPS HAVE BEEN CHALLENGING AS STORMS ARE MOSTLY SCATTERED IN NATURE TO BEGIN WITH BEFORE ORGANIZING LATER IN THE EVENING. FLOODING IS ALSO A CONCERN AS THESES STORMS HAVE BEEN DUMPING 1-2 INCHES OF RAIN EACH TIME. UPPER PATTERN REMAINS THE SAME FOR THE NEXT FEW DAYS. MOSTLY ZONAL FLOW WITH SHORT WAVES PASSING BY EVERY 24-36 HOURS OR SO UNTIL WEDNESDAY WHEN FRONTAL BOUNDARY MOVES SOUTH THROUGH THE CWA. SHORT WAVES ARE MOSTLY CONFINED TO THE NORTHERN PART OF THE STATE AS IND CWA IS IN THE MORE DIFFLUENT AREA OF THE UPPER FLOW. IN THE SHORTER TERM WILL KEEP SCT TSRA IN THROUGH TUESDAY AS SPC HAS CWA IN SLIGHT RISK THROUGH THEN AND NORTHERN 1/3 OF CWA IN MDT RISK ON DY2. .IND...FLOOD WATCH TIL MONDAY AFTERNOON NORTHERN TWO-THIRDS. SALLY
Hazardous weather outlook, Jul 6, 6:28 PM EST, 5 hours 47 minutes before
INZ021-028>031-035>049-051>057-060>065-067>072-071000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 628 PM EST SUN JUL 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. THE STORMS COULD BE SEVERE ESPECIALLY NORTH OF INDIANAPOLIS WITH DAMAGING WINDS...LARGE HAIL...HEAVY RAIN AND FLASH FLOODING ALL POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMSON MONDAY AFTERNOON. THE CHANCE FOR THUNDERSTORMSS WILL CONTINUE FROM TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING. .SPOTTER INFORMATION STATEMENT... SEVERE WEATHERS MAY BE NEEDED TONIGHT ESPECIALLY NORTH OF INDIANAPOLIS && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL... HTTP://WWW.CRH.NOAA.GOV/IND (ALL LOWER CASE) KOCH
In the hours before
Local storm report, Jul 6, 9:59 PM EST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
0959 PM EST SUN JUL 06 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0940 PM 7 SW WILLIAMSPORT IN WIND DAMAGE
07/06/03 FOUNTAIN LARGE LIMBS DOWN
JEOLocal storm report, Jul 6, 10:40 PM EST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1040 PM EST SUN JUL 06 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1035 PM 9 NW LEBANON IN WIND DAMAGE
07/06/03 BOONE POWER LINES DOWN OVER
STATE ROUTE 47 AT COUNTY
ROAD 900 W.
JEOSpecial weather statement, Jul 6, 10:57 PM EST, 1 hour 18 minutes before
INZ021-029>031-037>042-049-010400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1057 PM EST SUN JUL 6 2003 SEVERE THUNDERSTORM WATCH #657 THAT WAS IN EFFECT FOR...CARROLL... HOWARD...TIPPECANOE...CLINTON...TIPTON...MADISON...DELAWARE...RANDOLP H...HAMILTON...BOONE AND HENRY COUNTIES...HAS BEEN CANCELLED. A NEW SEVERE THUNDERSTORM WATCH WILL BE ISSUED SHORTLY.
Special weather statement, Jul 6, 10:58 PM EST, 1 hour 17 minutes before
INZ028-035-036-070400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1058 PM EST SUN JUL 6 2003 SEVERE THUNDERSTORM WATCH #658 THAT WAS IN EFFECT FOR...WARREN... FOUNTAIN AND MONTGOMERY COUNTIES... HAS BEEN CANCELLED. KOCH
Local storm report, Jul 6, 11:38 PM EST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1138 PM EST SUN JUL 06 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1130 PM 8 NW WINCHESTER IN WIND DAMAGE
07/06/03 RANDOLPH TREES AND POWER LINES DOWN
AT STATE ROUTE 28 AND
COUNTY ROAD 800 WEST
JEOLocal storm report, Jul 7, 12:08 AM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1208 AM EST MON JUL 07 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1140 PM ALBANY IN WIND DAMAGE
07/06/03 DELAWARE 2 LIVE TREES BLOWN DOWN
REPORTED BY TRAINED SPOTTER
JBThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 7:42 PM EST | Severe Thunderstorm Warning | IND | Carroll, Tippecanoe | 33 min |
| Jul 6, 7:47 PM EST | Flash Flood Warning | IND | Carroll, Tippecanoe | 118 min |
| Jul 6, 8:05 PM EST | Severe Thunderstorm Warning | IND | Warren | 25 min |
| Jul 6, 8:36 PM EST | Severe Thunderstorm Warning | IND | Fountain, Warren | 39 min |
| Jul 6, 8:44 PM EST | Severe Thunderstorm Warning | IND | Tippecanoe | 31 min |
| Jul 6, 9:14 PM EST | Severe Thunderstorm Warning | IND | Fountain, Warren | 46 min |
| Jul 6, 10:05 PM EST | Flash Flood Warning | IND | Boone, Clinton, Howard, Montgomery, Tipton | 3 hr |
| Jul 6, 10:30 PM EST | Severe Thunderstorm Warning | IND | Boone | 45 min |
| Jul 6, 10:53 PM EST | Severe Thunderstorm Warning | IND | Montgomery | 37 min |
| Jul 6, 10:54 PM EST | Severe Thunderstorm Warning | IND | Hendricks | 66 min |
| Jul 6, 10:58 PM EST | Severe Thunderstorm Warning | IND | Delaware, Hamilton, Madison, Randolph, Tipton | 62 min |
| Jul 6, 11:10 PM EST | Severe Thunderstorm Warning | IND | Marion | 65 min |
| Jul 6, 11:12 PM EST | Severe Thunderstorm Warning | IND | Boone | 33 min |
| Jul 6, 11:28 PM EST | Severe Thunderstorm Warning | IND | Hancock, Henry | 62 min |
| Jul 7, 12:55 AM EST | Flash Flood Warning | IND | Delaware, Henry, Madison | 65 min |
| Jul 7, 2:49 AM EST | Flash Flood Warning | IND | Delaware, Randolph | 56 min |
| Jul 7, 12:17 PM EST | Severe Thunderstorm Warning | IND | Henry | 43 min |
Nearby
Flash Flood Warnings in Indiana, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.